Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 15, 2003, 10:14 AM EDT for Preble County, Ohio. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2003, 10:14 AM EDT (14:14 UTC)
- Expired
- Jun 15, 2003, 11:45 AM EDT
- In force
- 91 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Preble County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 151414 FFWILN OHC135-151545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1014 AM EDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... PREBLE COUNTY IN OHIO... * UNTIL 1145 AM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER SOUTHWEST PREBLE COUNTY. BETWEEN 2 AND 4 INCHES OF RAIN HAD FALLEN IN THE PAST HOUR. AN ADDITIONAL 1 TO 1.5 INCHES CAN BE EXPECTED THROUGH 1145 AM EDT. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... CAMDEN... FAIRHAVEN... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ AR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:40 AM EDT, 34 minutes earlier.
Area forecast discussion, Jun 15, 9:40 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 940 AM EDT SUN JUN 15 2003 OH WELL...SO MUCH FOR A DRY FATHERS DAY. SHOWERS PERSIST FROM NR RICHMOND TO DAYTON TO CIRCLEVILLE IN DEFORMATION ZONE. 6Z ETA AND RUC ARE SHOWING THAT WEAK PVA PERSISTS INTO AFTERNOON. WILL EXTEND MENTION OF SHOWERS INTO AFTERNOON IN THE MIAMI AND WHITEWATER VALLEYS. WILL SPLIT UP CENTRAL OHIO EVEN MORE AND WILL ADD MENTION OF SHOWERS IN PICKAWAY...FAIRFIELD...ETC. WILL ALSO CLEAN UP WORDING FARTHER SOUTH...THAT IS MENTIONING MAINLY AFTERNOON. WITH ON GOING PCPN WILL LEAVE NO TIMING. AFTER LOOKING AT MORNING SOUNDING...STILL LOOKS LIKE UPPER 70S ARE POSSIBLE SO NO CHANGE THERE. CLEMISILN OUT SHORTLY. .ILN... IN...NONE. KY...FLOOD WATCH THROUGH MIDNIGHT KYZ089>090-094>100. OH...FLOOD WATCH THROUGH MIDNIGHT OHZ079-081>082-088. SITES
Hazardous weather outlook, Jun 15, 5:15 AM EDT, 4 hours 59 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 515 AM EDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A STATIONARY FRONT WILL REMAIN ALONG AND NEAR THE OHIO RIVER THROUGH TONIGHT. THIS FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. SINCE THE ATMOSPHERE CONTINUES TO BE VERY MOIST... THUNDERSTORMS WILL BE CAPABLE OF DROPPING HEAVY RAIN. AS A RESULT...RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE ALONG AND SOUTH OF THE OHIO RIVER. THE HEAVY RAINFALL...COMBINED WITH SATURATED SOILS...COULD CAUSE CREEKS...STREAMS AND POOR DRAINAGE AREAS TO FLOOD QUICKLY IN A SHORT PERIOD OF TIME. PLEASE SEE CLEFFAILN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 15, 8:38 AM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
838 AM EDT SUN JUN 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM 4 W EATON OH FLOOD
06/15/03 PREBLE HIGHWATER ON S. R. 122
0837 AM 4 SW EATON OH FLOOD
06/15/03 PREBLE FLOODED ROADWAYS AROUND
LAKE LAKENGRENLocal storm report, Jun 15, 9:42 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
942 AM EDT SUN JUN 15 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 AM 4 W EATON OH FLASH FLOOD
06/15/03 PREBLE HIGHWATER ON S.R. 122
0935 AM 4 SW EATON OH FLASH FLOOD
06/15/03 PREBLE FLOODED ROADS AROUND LAKE
LAKENGREN
0935 AM 5 SW EATON OH FLASH FLOOD
06/15/03 PREBLE HIGHWATER ON S.R. 732
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:40 AM EDT | Flash Flood Warning | ILN | Preble | 95 min |
| Jun 15, 10:44 AM EDT | Flash Flood Warning | ILN | Butler | 2 hr |
| Jun 15, 11:45 AM EDT | Flash Flood Warning | ILN | Preble | 90 min |
| Jun 15, 12:44 PM EDT | Flash Flood Warning | ILN | Butler | 3 hr |
| Jun 15, 3:25 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.